advertisement

Hypertension

Question
Posted by: Tommy | 2019/10/23

Q.

Abdominal pain and bloody stool after PE diagnosis

Hi all, I've been diagnosed with bilateral PE 2 months ago, and I've started on blood thinners (Xarelto 20mg). A few weeks back I've started having a dull abdominal pain and I've noticed blood in my stool. Abdominal pain is not severe and it's more like a feeling that I'm going to be sick, and the blood in the stool is almost always present - both tarry stools and red blood with the stool. Problem is that my GP and Emergency doctors discarded my worries, told me that it's a normal side effect of blood thinners, they did the blood test and said it was fine and also did lower intestine colonoscopy, which as well showed as fine. The tests were done about 2 weeks ago, but I'm still constantly having bloody stools and it worries me a lot! Can you give me any advice, is there anything I should worry about, is there anything I can do as a private patient? Appreciate your time and help!

Expert's Reply

A.

Hypertension expert
- 2020/01/15

Sorry but I am the hypertension expert. 

I would check your full blood count and iron studies. 
See a GP to order these please?

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.